By

Migraine Preventives & Weight Gain

The threat of weight gain as a side effect of migraine preventive is a major concern for many migraineurs. Though I’ve been sympathetic to their worries, I never really understood. If something reduces the migraine severity and/or frequency, I thought I’d be willing to gain even 70 pounds. Then I started gaining weight on cyproheptadine and was rewarded with a massive infusion of empathy. Read about it in The Emotional Turbulence of Gaining Weight on a Migraine Preventive on Migraine.com.

Upon finishing that post a few weeks ago, I wasn’t sure if the weight gain was worth the trade off. Then I asked this hypothetical question: Would I stop cyproheptadine tomorrow if it meant I’d lose the weight within a week and my daily pain would return to a level 7? No freaking way! Ten or 20 pounds is an absolutely fair price to pay for level 5 pain.

Avoiding and Coping With Migraine Medication-Related Weight Gain by Diana Lee has some excellent tips if you’re struggling with weight gain from a preventive or inactivity due to migraine.

Leave a Reply

Your email address will not be published. Required fields are marked *